MAUDE Adverse Event Report: VALVE IN CARTRIDGE, 5MM; SPIRATION VALVE 5MM

VALVE IN CARTRIDGE, 5MM; SPIRATION VALVE 5MM
Model Number SVS-V5-00
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Three valves and lot numbers were reported, for a total of three related reports filed separately for the same event.It is not known whether the valves were removed or whether additional valves were involved.Pneumothorax is the most common device related serious adverse event that is associated with the spiration valve system.In the emprove study, the incidence of serious pneumothorax was 14.2%, with over 75% of the serious pneumothorax events occurring within the first 3 days post-procedure.Early-onset pneumothorax in the treatment group likely resulted from lung conformation changes due to acute reduction in lung volume by valve therapy, triggering rapid expansion of the ipsilateral non-targeted lobe leading to pneumothorax.(criner gj, delage a, voelker k, et al.Improving lung function in severe heterogenous emphysema with the spiration® valve system (emprove): a multicenter, open-label, randomized control trial.Am j respir crit care med.2019;200(11):1354-1362.Doi:10.1164/rccm.201902-0383oc).However, it should be noted that pneumothorax events are also recognized as an indicator of successful target lobe occlusion and when managed according to published expert guidelines (valipour a, slebos dj, de oliveira hg, et al.Expert statement: pneumothorax associated with endoscopic valve therapy for emphysema -- potential mechanisms, treatment algorithm and case examples.Respiration 2004 2014;87(6): 513-521.Doi:10.1159/000360642), subjects with pneumothorax events experienced clinical benefits similar to that in subjects without pneumothorax events (criner gj, delage a, voelker k, et al.Improving lung function in severe heterogenous emphysema with the spiration valve system (emprove).A multicenter, open-label, randomized control trial.Am j respir crit care med.2019;200(11):1354-1362.Doi:10.1164/rccm.201902-0383oc).The reported event aligns with the experience in the emprove clinical trial and is an expected adverse event associated with the spiration valve system.Disposition of valves is unknown.
 
Event or Problem Description
Patient was treated for emphysema with the spiration valve.Patient experienced a pneumothorax.Two svs-v7-00 valve lots and one svs-v5-00 lot were used.The total number of valves placed is unknown at the time of this report.

Brand Name
VALVE IN CARTRIDGE, 5MM
Common Device Name
SPIRATION VALVE 5MM
MDR Report Key12485594
Report Number3004450998-2021-00024
Device Sequence Number4264496
Product Code NJK
UDI-Device Identifier00896506002286
UDI-Public00896506002286
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P180007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V5-00
Device Lot NumberW03032-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date09/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;